Skip to content
My WebMD Sign In, Sign Up
high Testosterone
avatar
therron2004 posted:
I'm a 63 yr. old male with all the symptoms of low T, but I had it tested and the level is 1014 with 740 being the normal high. What causes this and is there any danger.
Reply
 
avatar
nohard responded:
Hi, Having very high T count is the same as having a very low T count, the effects are just the same, and this effect in most men would be ED( erectile dysfunction) I know your 63 but men don't like ED at any age.
As for high levels of testosterone, and lowering them, try these sites
http://www.wikihow.com/Lower-Testosterone-Levels
http://www.ehow.co.uk/how_5147248_lower-testosterone-levels-men.html
Do hope this helps you.
Good Luck
 
avatar
tjs77 responded:
Depends on who you listen to and who you are. I had an NDE from a heart attack at 63, with an elevated testosterone level about 900. They watched it for some years with no change, but a moderate level of concern. Developed an enlarged prostate at 68 years old and stage 3 prostate cancer at 71. PSA began to rise at 69 years, at 71 had radiation to shrink the prostate and Lupron to lower the testosterone levels. Now I am cancer free but basically without testosterone which is the food for the cancer.
I believe the jury is out about testosterone levels. In my case it may have been high levels that were at the core of heart disease and cancer. Today, I get heat flashes but no cancer and I recently had an angiogram. That revealed no appreciable heart probbem.
 
avatar
cflowey responded:
My answer is a bit complex, hopefully you will better understand once you have a chance to read it all. Our bodies are also very complicated and a single test does not always explain what is going on and why we feel the way we do.

While there are clinical details I may not know, there is no risk to you with a total testosterone of 740. The range of total testosterone (TT) is 250 to 1250 in most labs. The lower end is typically seen in young boys undergoing puberty,while the range for men at peak physiological health (20's to 30) is much higher. In fact, TT is fairly meaningless as it is the 'Free Testosterone' that acts throughout the body. Most of the TT is bound up with proteins in the body.

Most important, your TT and Free Testosterone varies frequently pulse, the numbers go up and down. If you are having symptoms of 'Low T,' it is likely your TT and FT are low at other times. You might ask your doctor to retest, include both TT and FT as well as other hormones called LH, FSH and sex steroid binding globulin. These hormones will help explain what is going on in your body. The doctor can then work with you to address your clinical symptoms. For more information, you might want to check out my book, Keep It Up, published by Rodale, available on Amazon. Hope this helps you!
 
avatar
cflowey replied to nohard's response:
When I followed the thread I reached a site that spoke mostly about women.

Just to clarify, this Total Testosterone is not at all high, and would not contribute to erectile dysfunction as a single factor.

As you know, however, erectile function is dependent on multiple factors, such as adequate sleep, stress, good overall health, acute illness and/or chronic diseases, depression, anxiety and so much more.
 
avatar
therron2004 replied to cflowey's response:
My TT is 1014. 740 was the max. range that it should be according to that lab.
 
avatar
nohard replied to cflowey's response:
Hi CF, See its his lab that's says its high, it all works on how the lab works out his testosterone, Yes.


The exercises just like kegels that work for both sex's, the lowering testosterone exercises work just the same? yes


And if you read around the web your see many different levels stated for testosterone, just like you say his are OK by your lab chart, but your lab did not do his tests.


So to start your theory you would need to start at his lab and work away from there? yes, so his lab puts him 350 over, so if you transfer this to your chart, how would it look now, so if your chart puts at 1100 for normal, then now it would be 1450, and that would be high, yes.


No matter how you look at it.
Who knows perhaps he was just having and off day, which put him so far up, but if he has ED, I think that could still be the answer.

And yes do know all about ED, been there, have you?
 
avatar
therron2004 replied to nohard's response:
I do not have an ED problem. Very low energy, tired all the time, very little interest in sex.
 
avatar
nohard replied to therron2004's response:
Hi I would say little interest in sex, is a form of ED, though its classed as low libido.
High testosterone has the same effects as low testosterone. all these effects are this cause of it, low libido, low energy levels and being tired, if your in the states go see a gyno, get him to go through your results with you, see if can find a way to get them down.
Seems your doctor has no interest in you, then find somebody who has.
Good Luck
 
avatar
pinkpants78 responded:
If ED is a consequence of low T, how about trying out some ED pills like tadalafil? The information is here -

http://www.tadalafil-20-mg.biz/
 
avatar
nohard replied to nohard's response:
Hi Sorry I meant urologist not gyno, again sorry.


I was thinking of things like how's your weight, how much do you exercise, are you eating healthy, how's you alcohol intake, are you stressed or have any anxiety problems, are you on any meds.


Some side effects of meds can give you your problems, both stress and anxiety are sex killers drinking to much, also a sex killer, eating to much fast foods and junk foods its the high salt and sugars both sex killers, all these things are libido killers as well, and drag you down.


I put these in to see if they ring any bells, things to think about.


Good Luck
 
avatar
nohard replied to pinkpants78's response:
Hi the problem if you had read at the top its high testosterone levels that the problem and these give the same effects as low testosterone, what you offering would not be that much good its his libido that need lifting along with energy levels.


Your idea would be not be doing any good.


Think about it.
 
avatar
nohard replied to therron2004's response:
Hi I see on the other post your bupropion for depression, the side effects for this drug goes two ways, it can either lift you libido and give you a good sex drive, or goes the other way to no sex drive.


I just going to put this to you, could this drug have pushed you over the top, there is evidence of pushing up testosterone with men who take it, so could this have done that with you?


But if your testosterone was OK then it could be now raising you testosterone levels over the top, and for you over the top means the same effect as low testosterone.


Interesting, so you now need to find somebody who can work this out for you.


Hope this helps.


Good Luck
 
avatar
therron2004 replied to nohard's response:
My weight is normal, my exercise routine is almost none since the low energy. I still work part time doing plumbing and elec.I eat very healthy except I do order a cheese pizza a couple times a month. No alcohol, stress level is low. Heart and lungs have been tested, both fine. I'm going to force myself to work-out even if it only 10 mins.
 
avatar
nohard replied to therron2004's response:
Hi Look what I put forward is theory on your drug and low high testosterone I could be wrong or right, I just got there by doing a lot of reading on your drug, if your own testosterone was say about half way to normal, with the drug that would put it right. this is working on your lab result, then if your own testosterone went to its own normal I think was 740, then the drug would send it way over the top, that's why your getting your problems.


So your a plumber come sparks, I spent some of my early days gas fitting and plumbing, and retired as a sparks but not fully trained, did lots of insulation, that was my main thing, tray work conduit work in steel, loved my work, loved doing shop fitting as well, new shops and refits, big stuff.


Now sitting here in Greece the country retired, but love doing this, keeps the brain ticking over and helps other's, better than falling asleep in front of the TV, but here its lunchtime and the weather is very un-Greek, overcast and wet, when it should be hot and sunny swimming in our pool which so far has no water in it, been to cold to fill it yet, it takes a week for it to warm up a bit, when my dog starts swimming in then its time to get in. well that's life.
Good Luck


Helpful Tips

male genital physical exams
Dear Doctors, I will lose the new job offer if I don't have their Dr.physical exam. I have avoided exams for over 8 years because I'm too ... More
Was this Helpful?
0 of 1 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.